Apr 3, 2005
Dr. I was diagnozed as HIV+ in 2002 as a result of infected blood products back in my own country. Since then, I have been on one regimen of drugs only, Combivur and Sustiva. I have lately started experiencing severe joint and muscle pain and no over the counter meds will ease the pain. Is the pain in any way related to the Retrovir combination or NRIT ? I will truly appreciate your reply. Question 2: What effect will it have on my CD4 and Viral load if I stop this med for a period of time and can I resume it after a couple of months?
Once again, thank you for your efforts to help me understand these questions.
Response from Dr. Henry
It would be unusual for your HIV meds to cause the joint and muscle pain you describe--most often it is some other condition. I would want to see one of my patients with that complaint to do an exam and some blood tests to try and sort out what could be causing those pains. Stopping your HIV meds usually results in a return of the virus to pre-treatment levels and a fall in your CD4 count. There is also a risk for resistance to the Sustiva if not carefully managed under the supervision of an experienced HIV provider. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling In Feet After Mutual Masturbation Worried I Have HIV
- Can You Get Genital Warts On Your Mouth?
- Is Hpv Tested For When Donating Blood?
- Are Painful Swollen Lymph Nodes In Back Of Head Sign Of HIV?
- Can Hiv Survive In Toilet Water?
- Does Bleach Kill Hepatitis Blood On Porous Surface?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.